Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Had lipo suction on stomach. Have bloated stomach. Any relation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I had Lipo suction on my stomach, lower stomach, back and love handles. 3months ago, age 57, female. My upper stomach still is bloated and most of the time hard . Will this resolve in time or should I have another lipo in this area? It hurts me to exercise because I have arthritis, fibro , gerd.
Posted Tue, 10 Sep 2013 in General Health
Answered by Dr. Shoaib Khan 44 minutes later
Brief Answer:
Bloating due to GERD, hardness due to muscles

Detailed Answer:
Hello and welcome,

Thanks for your query.

The procedure of liposuction includes removal of fat superficially, as this fat is subcutaneous and is located just below the skin. There can be no effects of the procedure to XXXXXXX organs.

In my opinion, the abdominal bloating can and most probably is attributed to your GERD (gastroesophageal reflux disease), as it is a common symptom. You should visit your doctor and get antacids or histamine H2 receptor antagonists added to your treatment regimen, this will take care of the abdominal bloating.

As muscle is located below the subcutaneous fat, once the fat is removed, the muscle can easily be felt superficially, this could be the cause for the hardness that you are feeling in your upper abdomen. But it would still be a good idea for you to revisit your doctor. Unless you have put on weight in the same regions, a liposuction would not be required.

I hope this information helps clarify your doubts. Do write back to me for any further clarifications.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor